Alert archive / Montana / High Wind Warnings in 2009
High Wind Warning 4, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Jan 26, 2009, 2:59 PM MST. It took effect at Jan 27, 2009, 9:00 AM MST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2009, 2:59 PM MST (21:59 UTC)
- In effect from
- Jan 27, 2009, 9:00 AM MST
- Expired
- Jan 27, 2009, 9:37 PM MST
- In force
- 13 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTFX 262159 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 259 PM MST MON JAN 26 2009 MTZ009-010-048-270300- /O.UPG.KTFX.HW.A.0003.090127T0900Z-090128T0700Z/ /O.NEW.KTFX.HW.W.0004.090127T1600Z-090128T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 259 PM MST MON JAN 26 2009 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 11 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM TO 11 PM MST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WEST WINDS WILL INCREASE ALONG THE ROCKY MOUNTAIN FRONT LATE TONIGHT AS A LOW PRESSURE TROUGH DEVELOPS IN SOUTHERN ALBERTA. SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 75 MPH ARE POSSIBLE FROM TUESDAY MORNING THROUGH LATE TUESDAY EVENING. IN ADDITION...THE STRONG WINDS WILL COMBINE WITH SNOW IN THE MOUNTAINS TO CREATE BLOWING AND DRIFTING SNOW... ESPECIALLY THROUGH MARIAS PASS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
4 follow-up statements
000 WWUS75 KTFX 270234 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 734 PM MST MON JAN 26 2009 MTZ009-010-048-271200- /O.CON.KTFX.HW.W.0004.090127T1600Z-090128T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 734 PM MST MON JAN 26 2009 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 11 PM MST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 11 PM MST TUESDAY. WEST WINDS WILL INCREASE ALONG THE ROCKY MOUNTAIN FRONT THROUGH THE NIGHT...SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 75 MPH ARE POSSIBLE FROM TUESDAY MORNING THROUGH LATE TUESDAY EVENING. IN ADDITION...THE STRONG WINDS WILL COMBINE WITH SNOW IN THE MOUNTAINS TO CREATE BLOWING AND DRIFTING SNOW...ESPECIALLY THROUGH MARIAS PASS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 271050 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 350 AM MST TUE JAN 27 2009 MTZ009-010-048-272200- /O.CON.KTFX.HW.W.0004.090127T1600Z-090128T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 350 AM MST TUE JAN 27 2009 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 11 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 11 PM MST THIS EVENING. WEST WINDS WILL CONTINUE TO INCREASE THIS MORNING...BECOMING 35 TO 45 MPH WITH GUSTS UP TO 75 MPH...AND WILL PERSIST THROUGH LATE EVENING. IN ADDITION...SNOW WILL DEVELOP IN THE MOUNTAINS DURING THE AFTERNOON AND WILL COMBINE WITH THE STRONG WINDS TO CREATE BLOWING AND DRIFTING SNOW...ESPECIALLY THROUGH MARIAS PASS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 272158 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 258 PM MST TUE JAN 27 2009 MTZ009-010-048-280600- /O.CON.KTFX.HW.W.0004.000000T0000Z-090128T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 258 PM MST TUE JAN 27 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. WEST WINDS 30 TO 40 MPH WITH GUSTS UP TO 75 MPH WILL CONTINUE THROUGH LATE EVENING. WINDS SHOULD DECREASE AFTER MIDNIGHT. IN ADDITION...SNOW FALLING IN THE MOUNTAINS WILL COMBINE WITH THE STRONG WINDS TO CREATE BLOWING AND DRIFTING SNOW...ESPECIALLY THROUGH MARIAS PASS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 280437 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 937 PM MST TUE JAN 27 2009 MTZ009-010-048-280545- /O.CAN.KTFX.HW.W.0004.000000T0000Z-090128T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 937 PM MST TUE JAN 27 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. WINDS WILL REMAIN STRONG THROUGHOUT THE NIGHT BUT HAVE DROPPED BELOW WARNING CRITERIA. EXPECT THE WINDS TO CONTINUE TO DECREASE AS THE NIGHT PROGRESSES. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Jan 26, 2:54 PM MST, 5 minutes earlier.
Area forecast discussion, Jan 26, 2:54 PM MST, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 254 PM MST MON JAN 26 2009 .DISCUSSION... TONIGHT THROUGH WEDNESDAY...A SOMEWHAT COMPLEX WEATHER PATTERN IS IN STORE FOR THE AREA TONIGHT. COLD AIRMASS AT THE SURFACE WILL AGAIN RADIATE OUT THIS EVENING BUT BEGIN TO MODERATE AFTER MIDNIGHT AS A LEE SIDE TROF DEVELOPS. AS THE WINDS INCREASE OVERNIGHT...WIND CHILLS WILL DROP INTO THE ADVISORY RANGE FOR A GOOD PORTION OF THE COUNTY WARNING AREA. WILL THEREFORE GO WITH A WIND CHILL ADVISORY OVERNIGHT. THE STRONGEST WINDS WILL OCCUR ALONG THE ROCKY MOUNTAIN FRONT AND OVER EASTERN GLACIER COUNTY AND HAVE UPGRADED THE HIGH WIND WATCH TO A WARNING. THE DOWNSLOPE CONDITIONS WILL INHIBIT ANY PRECIPITATION OVER THE PLAINS. BY LATE TUESDAY AFTERNOON...SHORT WAVE ENERGY WILL MOVE ACROSS SOUTHWEST MONTANA. THE HEAVIEST SNOW FROM THIS FEATURE WILL TRAIN ACROSS SOUTHEAST GALLATIN COUNTY AND HAVE ISSUED A WINTER WEATHER ADVISORY FOR SNOW FOR THIS AREA...CONTINUING INTO WEDNESDAY. TEMPERATURES WILL MODERATE DURING THE PERIOD AND REACH NEAR SEASONAL AVERAGES ON WEDNESDAY. EMANUEL WEDNESDAY NIGHT THROUGH SATURDAY NIGHT...A RATHER QUIET PERIOD OF WEATHER IS EXPECTED DURING MUCH OF THIS TIME. LATEST GFS/ECMWF CONTINUE TO INDICATE A NICE WARMING TREND THURSDAY THROUGH FRIDAY. AFTERNOON TEMPERATURES COULD BE CLOSE TO 10 DEGREES ABOVE NORMAL OVER THE WESTERN PORTIONS OF NORTH CENTRAL MONTANA BY FRIDAY AFTERNOON. TEMPERATURES WILL STILL BE A BIT COOL THOUGH IN THE VALLEYS OF SOUTHWEST MONTANA AND IN THE HAVRE AREA. ANY PRECIP WILL BE CONFINED MAINLY TO THE WESTERN MOUNTAINS. ON SATURDAY...A FAST MOVING CANADIAN COLD FRONT WILL MOVE THROUGH THE REGION. EXPECT AN INCREASED CHANCE FOR SNOW SHOWERS OVER THE REGION...ALONG WITH SLIGHTLY COOLER AIR MOVING INTO THE AREA. BRUSDA SUNDAY AND MONDAY...AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BE OVER THE PACIFIC NORTHWEST...LEAVING MONTANA UNDER A NORTHWEST FLOW ALOFT. ECMWF SHOW HIGHER AMPLITUDE RIDGE OVER THE REGION WITH A RATHER FLAT RIDGE ON THE GFS. A WEAK PACIFIC COLD FRONT WILL MOVE THROUGH THE AREA ON SUNDAY. SO WILL GO WITH SEASONABLY MILD TEMPERATURES WITH ONLY A SLIGHT CHANCE OF RAIN/SNOW SHOWERS ON BOTH DAYS. WILLIAMSON DC && .AVIATION... VFR CONDITIONS ARE EXPECTED ACROSS THE AREA THROUGH 18Z TUESDAY. A STRONG SURFACE HIGH PRESSURE WILL DOMINATE THE AREA TODAY...RESULTING IN MOSTLY CLEAR SKIES AND LIGHT WINDS. EXPECT INCREASING HIGH CLOUDS AND FOR SURFACE WINDS TO INCREASE AFTER 05Z TUESDAY AS THE NEXT UPPER LEVEL DISTURBANCE APPROACHES THE REGION. MID-LEVEL CLOUDS WILL RETURN OVER WESTERN SECTIONS BY 18Z...WITH INCREASING SURFACE WINDS TOO. DB && .PRELIMINARY POINT TEMPS/POPS... GTF -7 27 20 34 / 0 0 20 20 CTB 1 24 17 32 / 0 0 20 20 HLN -7 29 22 37 / 0 0 20 30 BZN -18 25 19 37 / 0 0 20 40 WEY -17 13 4 25 / 10 20 80 80 DLN -7 25 17 33 / 0 0 20 30 HVR -11 21 9 27 / 0 0 10 20 LWT -10 27 18 30 / 0 0 10 30 && .TFX WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 8 AM MST TUESDAY FOR MTZ010>014-044>047-049>055. WINTER WEATHER ADVISORY FROM 5 PM TUESDAY TO 11 AM MST WEDNESDAY FOR MTZ055. HIGH WIND WARNING FROM 9 AM TO 11 PM MST TUESDAY FOR MTZ009-010- 048. && SHORT TERM...EMANUEL LONG TERM...BRUSDA/WILLIAMSON DC AVIATION...DB WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jan 26, 4:55 AM MST, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 455 AM MST MON JAN 26 2009 MTZ009-010-048-271300- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- 455 AM MST MON JAN 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TODAY AND TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG AND GUSTY WINDS ARE EXPECTED TO DEVELOP ALONG THE ROCKY MOUNTAIN FRONT EARLY TUESDAY MORNING. THESE WINDS WILL SPREAD OUT OVER THE PLAINS...INCLUDING THE CUT BANK AREA...ON TUESDAY. A HIGH WIND WATCH HAS BEEN ISSUED FOR EARLY TUESDAY MORNING THROUGH LATE TUESDAY EVENING. THE STRONG WINDS WILL ALSO COMBINE WITH SNOW IN THE MOUNTAINS TO CREATE BLOWING AND DRIFTING SNOW...ESPECIALLY THROUGH MARIAS PASS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ011>014-044>047-049>051-054-271300- HILL-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE- LIBERTY-EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- MEAGHER- 455 AM MST MON JAN 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TODAY AND TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WINDS WILL INCREASE AND BECOME GUSTY ACROSS THE PLAINS OF NORTH CENTRAL MONTANA ON TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-015-052-053-055-271300- BEAVERHEAD-MADISON-JEFFERSON-BROADWATER-GALLATIN- 455 AM MST MON JAN 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 3:30 AM MST | High Wind Watch | TFX | 11 hr | |
| Jan 26, 3:07 PM MST | Wind Chill Advisory | TFX | 13 hr | |
| Jan 26, 3:07 PM MST | Winter Weather Advisory | TFX | 43 hr |
Nearby
High Wind Warnings in Montana, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.